MAUDE Adverse Event Report: MENTOR WORLDWIDE LLC MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR WORLDWIDE LLC MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number THPX470
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, during evaluation of the sample it was observed to be intact.No additional anomalies were observed.Based on the facts of the case, is unrelated to the breast implant and related to the patient condition.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.No further investigation will be conducted on this complaint due to external cause.The reported complaint could not be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Reason for device explant and/or reoperation: capsular contracture.Concomitant medical products: a mentor memorygel xtra breast implant 470cc , catalog number thpx470, serial number (b)(4), lot number 7543768.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This report contains supplemental information for mentor psr reference number ip-00511889.This device report is being submitted late as a result of the exemption transition period following the revocation of mentor¿s psr exemption #e2007003.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision with a mentor memorygel xtra breast implant 470cc and experienced capsular contracture baker grade iii on the right breast implant.As a result, the patient had undergone removal on (b)(6) 2019.This report contains supplemental information for mentor psr reference number ip-00511889.
 
Additional Manufacturer Narrative
On 10/8/2019, it was discovered that the awareness date for this complaint was reported incorrectly in the 3500a initial report.The actual awareness date was 5/10/2019.The actual due date for the report was 6/9/2019.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 9/12/2019, it was erroneously omitted to report that the mentor failure analysis lab has received the device for evaluation on 5/10/2019.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR WORLDWIDE LLC
33 technology drive
irvine 92618
MDR Report Key9007631
Report Number3006942524-2019-00537
Device Sequence Number2308209
Product Code FTR
UDI-Device Identifier00081317025733
UDI-Public00081317025733
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Catalogue NumberTHPX470
Device Lot Number7543768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
10/08/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date09/12/2019
11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR